Alert archive / Nevada / Special Weather Statements in 2016

Special Weather Statement, NWS Elko, NV

August 4, 2016

NWS Elko, NV issued this special weather statement at Aug 4, 2016, 1:39 PM PDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 1:39 PM PDT (20:39 UTC)
Expired
Aug 4, 2016, 2:15 PM PDT
In force
36 min
Issued by
NWS Elko, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS85 KLKN 042039
SPSLKN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
139 PM PDT THU AUG 4 2016
 
NVZ041-042115-
NORTHEASTERN NYE COUNTY NV-
139 PM PDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NYE COUNTY UNTIL 215
PM PDT...

AT 137 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES SOUTH OF BLUE EAGLE RANCH...MOVING NORTH AT 5 MPH.

PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN NYE
COUNTY.

LAT...LON 3817 11561 3819 11572 3838 11568 3836 11552
TIME...MOT...LOC 2037Z 196DEG 6KT 3827 11564 

$$

SH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:15 AM PDT, 10 hours 24 minutes earlier.

Area forecast discussion, Aug 4, 3:15 AM PDT, 10 hours 24 minutes before
Area Forecast Discussion
National Weather Service Elko NV
315 AM PDT Thu Aug 4 2016

.SYNOPSIS...Monsoon moisture will begin to surge northward today
into central Nevada, then spread into northeast Nevada tonight and
Friday.
&&

.SHORT TERM...Today through Friday. Monsoon moisture will begin to
surge northward today into central Nevada, then into northeast
Nevada tonight and Friday. Main concern will be heavy rain as
precipitable water values will peak around 1 inch. a drier
southwest flow will begin to push into the region on Friday
limiting thunderstorm activity to mainly elko and White Pine
counties.

.LONG TERM...Friday night through Wednesday

An upper level low off the Washington coast Friday night will
slowly drift south toward Oregon over the weekend which will keep
southwesterly flow aloft over Nevada. Should see a few lingering
showers over eastern Nevada into Saturday before lingering moist
unstable air eject east. The upper level low in the Pacific
Northwest slowly opens into a trough that expands south into
Oregon California and Nevada as the energy begins to drift east.
Saturday night through next Wednesday dry conditions are expected
over the cwa...with near normal temperatures and periods of higher
wind speeds.
&&

.AVIATION...Showers and thunderstorms will continue to expand up
into east-central Nevada today with the potential for some
lightning near KELY. Scattered showers and isolated thunderstorms
will be possible over much of east-central and northeastern
Nevada tonight into Friday.
&&

.FIRE WEATHER...Monsoon moisture will begin to surge northward
into central Nevada today bringing showers and thunderstorms. This
moisture will spread into northeast Nevada tonight and Friday.
Drier air will push in from the southwest on Saturday limiting
thunderstorms to northeast Elko county. Dry Sunday through the
first half of next week.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

91/96/96/91
Hazardous weather outlook, Aug 4, 2:40 AM PDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
240 AM PDT THU AUG 4 2016

NVZ030-031-033>041-050945-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
240 AM PDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A MOISTURE SURGE FROM SOUTHERN NEVADA WILL START TODAY, BRINGING
AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS TO CENTRAL
NEVADA, SPREADING INTO NORTHEAST NEVADA TONIGHT. THE MAIN THREAT
WILL BE HEAVY RAIN, WITH POSSIBLE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS EASTERN NEVADA FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Aug 4, 1:39 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
139 PM PDT THU AUG 4 2016

NVZ041-042115-
NORTHEASTERN NYE COUNTY NV-
139 PM PDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NYE COUNTY UNTIL 215
PM PDT...

AT 137 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES SOUTH OF BLUE EAGLE RANCH...MOVING NORTH AT 5 MPH.

PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN NYE
COUNTY.

LAT...LON 3817 11561 3819 11572 3838 11568 3836 11552
TIME...MOT...LOC 2037Z 196DEG 6KT 3827 11564

SH

Nearby

Special Weather Statements in Nevada, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.